HomeAnswersObstetrics and Gynecologyvaginal dischargeWhat is the reason for my thick and foul-smelling discharge?

I have thick and foul-smelling vaginal discharge. What to do?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Sameer Kumar

Medically reviewed by

iCliniq medical review team

Published At September 1, 2017
Reviewed AtJuly 14, 2023

Patient's Query

Hello doctor,

I am 23 years old, and my husband is 30 years old, and I have PCOS from the past 11 years. We are married for a year and a half. My periods are irregular, and sometimes I do not get periods for 8 to 9 months. I used to get periods after taking Meprate. With Clomifene, I got two cycles regularly. After the last periods, I started having heavy vaginal discharge, which was solid, thick, creamy, and had a foul smell. My husband gets irritated because of this discharge. It has been three months since I got my periods, and my pregnancy test was also negative. So, my doctor advised me to take Meprate. Today is the second day of taking Meprate. I am really concerned about the vaginal discharge. I am eagerly waiting to get pregnant. Thanks in advance.

Answered by Dr. Sameer Kumar

Hello,

Welcome to icliniq.com.

As you have PCOS (polycystic ovary syndrome), you should plan the treatment first and then plan a pregnancy. This involves weight reduction, oral contraceptive pills for three months, the ones with Cyproterone acetate to reduce testosterone levels and also most importantly Myo-Inositol supplementation 1000 mg per day. This shall first regulate your cycles and convert anovulatory to ovulatory cycles, and then you can plan for pregnancy. The discharge is a fungal infection or mixed vaginosis, which can be treated with Clingen (Clindamycin and Clotrimazole) vaginal pessaries usage for a week. Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sameer Kumar
Dr. Sameer Kumar

Obstetrics and Gynecology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy